Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 322, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 8, 2005, 11:56 PM CDT for LaMoure County, North Dakota. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2005, 11:56 PM CDT (04:56 UTC)
- Expired
- Aug 9, 2005, 1:01 AM CDT
- In force
- 65 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County LaMoure County, ND
The radar
The Aberdeen radar (KABR), 114 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 4.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -442 J/kg
- Mixed-layer LCL
- 2091 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 090457
SVRBIS
NDC045-090600-
/O.NEW.KBIS.SV.W.0322.050809T0456Z-050809T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1156 PM CDT MON AUG 8 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA
* UNTIL 100 AM CDT
* AT 1156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR DICKEY...OR ABOUT 28 MILES SOUTH OF
JAMESTOWN...AND MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GRAND RAPIDS AROUND 1210 AM CDT
6 MILES NORTH OF VERONA AROUND 1245 AM CDT
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4640 9835 4644 9865 4645 9866 4650 9866
4651 9864 4662 9862 4661 9859 4657 9805
4634 9805
$$
JC2 follow-up statements
000
WWUS53 KBIS 090528
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1227 AM CDT TUE AUG 9 2005
NDC045-090600-
/O.CON.KBIS.SV.W.0322.000000T0000Z-050809T0600Z/
LAMOURE ND-
1227 AM CDT TUE AUG 9 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 100 AM CDT FOR
EASTERN LAMOURE COUNTY...
AT 1227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 8 MILES EAST OF GRAND RAPIDS...OR ABOUT 39
MILES SOUTHEAST OF JAMESTOWN...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
VERONA AROUND 1240 AM CDT
IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING CAN
BE A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4640 9835 4644 9865 4645 9866 4650 9866
4651 9864 4662 9862 4661 9859 4657 9805
4634 9805
$$
JC000
WWUS53 KBIS 090601
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
101 AM CDT TUE AUG 9 2005
NDC045-090611-
/O.EXP.KBIS.SV.W.0322.000000T0000Z-050809T0600Z/
LAMOURE ND-
101 AM CDT TUE AUG 9 2005
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAMOURE COUNTY
EXPIRED AT 100 AM CDT...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES
A SIGNIFICANT THREAT.
LAT...LON 4640 9835 4644 9865 4645 9866 4650 9866
4651 9864 4662 9862 4661 9859 4657 9805
4634 9805
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:15 PM CDT, 8 hours 41 minutes earlier.
Area forecast discussion, Aug 8, 3:15 PM CDT, 8 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 PM CDT MON AUG 8 2005 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT... FORECAST PROBLEM IN THE SHORT TERM WILL BE PRECIPITATION CHANCES. STALLED FRONT JUST SOUTH OF THE BORDER AND NUMEROUS SHORTWAVES IN A FAST ZONAL TO NORTHWEST FLOW WILL BE THE FOCUS FOR CONVECTION. MAIN PROBLEM WILL BE TIMING ISSUES. FELT BEST BET WOULD BE TO MAKE MINIMAL CHANGES. THEREFORE ONLY SOME MINOR ADJUSTMENTS TO QPF TIMING AND PLACEMENT. TONIGHT...I RAISED POPS TO GOOD CHANCE OR LIKELY OVER SOUTHERN CWA. BOTH ETA/GFS PINPOINT THIS AREA AS BEST BET FOR QPF. CUT BACK IN THE NORTH BOTH TONIGHT AND TUESDAY. AND IN THE SOUTH I CUT POPS BACK A BIT ON TUESDAY...EXCEPT FOR LINGERING MORNING PRECIP SOUTH CENTRAL AND SOUTHEAST. DRIER NORTHWEST FLOW AND SURFACE HIGH PRESSURE SHOULD HELP MINIMIZE POP THREAT ON TUESDAY. VERY LITTLE CONFIDENCE ON TIMING PLACEMENT ISSUES BEYOND TUESDAY SO PRETTY MUCH ADJUSTED PRECIP TO BLEND WITH NEIGHBORS WHERE NEEDED...OTHERWISE LEFT POPS ALONE. TEMPERATURES STILL LOOK REASONABLE. LOWERED MAX TEMPS JUST A BIT TUESDAY THROUGH THURSDAY. .LONG TERM...FRIDAY THROUGH MONDAY NIGHT... COOL WEATHER FOR THE EXTENDED FORECAST...WITH THUNDERSTORMS FRIDAY AND SATURDAY. ON FRIDAY AND SATURDAY THE STATE IS ON THE SOUTHERN PORTION OF A LARGE H500 TROUGH WHERE THE WESTERLIES ARE QUITE STRONG ACROSS THE NORTHERN TIER OF THE CONUS. MANY FAST-MOVING ENERGY VORT CENTERS MOVING THROUGH THIS FIELD SO HAVE CHANCE OF THUNDERSTORMS BOTH DAYS. BY SUNDAY AND MONDAY THE UPPER TROUGH SHIFTS EASTWARD WITH NORTH DAKOTA ON THE SOUTHWESTERN EDGE OF THE TROUGH...AND THE STRONGEST WESTERLIES ARE MAINLY OVER THE EASTERN CONUS. SURFACE HIGH SLIDING SOUTH ALONG THE CANADIAN ROCKIES PUSHES INTO THE NORTH CENTRAL CONUS SUNDAY AND MONDAY. CONTINUED COOL BUT DRY WEATHER EXPECTED THESE TWO DAYS. HIGHS IN THE 70S AND LOWS IN THE 50S THROUGHOUT THE EXTENDED PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TWH/JV
Hazardous weather outlook, Aug 8, 4:03 AM CDT, 19 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 403 AM CDT MON AUG 8 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-090902- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 403 AM CDT MON AUG 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A NEARLY STATIONARY FRONTAL SYSTEM FROM CENTRAL MINNESOTA WESTWARD ACROSS NORTHERN SOUTH DAKOTA INTO MONTANA WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT TODAY AND TONIGHT. SOME STORMS MAY BECOME SEVERE ACROSS SOUTH CENTRAL NORTH DAKOTA LATER IN THE AFTERNOON AND CONTINUE INTO TONIGHT. THE PRIMARY THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. TURNER
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 10:53 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Logan | 67 min |
| Aug 9, 12:51 AM CDT | Tornado Warning | BIS | Emmons | 39 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.